Format

Send to

Choose Destination
See comment in PubMed Commons below
BMJ Case Rep. 2014 Mar 26;2014. pii: bcr2013203399. doi: 10.1136/bcr-2013-203399.

Necrotising fasciitis after bortezomib and dexamethasone-containing regimen in an elderly patient of Waldenström macroglobulinaemia.

Author information

1
Kameda Medical Center, Kamogawa, Chiba, Japan.

Abstract

Bortezomib and high-dose dexamethasone-containing regimens are considered to be generally tolerable with few severe bacterial infections in patients with B-cell malignancies. However, information is limited concerning the safety of the regimen in elderly patients. We report a case of a 76-year-old man with Waldenström macroglobulinaemia who suffered necrotising fasciitis without neutropenia after the combination treatment with bortezomib, high-dose dexamethasone and rituximab. Despite immediate intravenous antimicrobial therapy, he succumbed 23 h after the onset. Physicians should recognise the possibility of fatal bacterial infections related to bortezomib plus high-dose dexamethasone in elderly patients, and we believe this case warrants further investigation.

PMID:
24671324
PMCID:
PMC3975520
DOI:
10.1136/bcr-2013-203399
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Support Center